MAUDE Adverse Event Report: MEDICON E.G. AARHUS SCREW; ORTHODONTIC SCREW

MEDICON E.G. AARHUS SCREW; ORTHODONTIC SCREW
Catalog Number 689928A
Medical Device Problem Codes Fracture (1260); Dent in Material (2526); Device Handling Problem (3265)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The screw was subject to visual inspection.The outer rim of the screw head was severely deformed and half of the screw drive was broken off.Testing was performed on three identical screws from another batch to determine the force required to produce a similar fracture by means of the regular screw tightening process.As the force increased, the screw head was hollowed out by the driver, stripping the screw completely without breaking it.The type of damage was completely different.The test results indicate that when the correct procedure for screw insertion is followed, application of excessive force will not produce the type of damage shown by the returned screw.Prior to inserting a screw, it must be aligned correctly in the screwdriver sleeve.If it is inserted in the sleeve in a slanted position, the line of insertion may also be angled, damaging the outer rim of the screw head and making complete insertion impossible.Presumably that is what occurred in this case to cause the deformation of the outer rim of the screw head.And when the healthcare provider attempted to remove the screw with forceps, a fragment of the screw head broke off as described.
 
Event or Problem Description
The orthodontic screw head broke as the screw was being removed from the patient's jaw.The broken piece was retrieved immediately and screw removal was completed.No harm to patient.

Brand Name
AARHUS SCREW
Common Device Name
ORTHODONTIC SCREW
Manufacturer (Section D)
MEDICON E.G.
gaensaecker 15
tuttlingen, 78532
GM  78532
MDR Report Key8055091
Report Number8010099-2018-00002
Device Sequence Number16581399
Product Code DZE
UDI-Device Identifier04046826385446
UDI-Public4046826385446
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K041527
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number689928A
Device Lot Number094546/300415
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/17/2017
Initial Report FDA Received Date11/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;